Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 47, NWS Twin Cities, MN

June 5, 2006Morrison County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 5, 2006, 5:08 PM CDT for Morrison County, Minnesota. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2006, 5:08 PM CDT (22:08 UTC)
Expired
Jun 5, 2006, 5:44 PM CDT
In force
36 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Morrison County, MN

The radar

The Minneapolis radar (KMPX), 143 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 5:40 PM CDTTSTM WND GST 65Lastrup, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 2:06 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2006-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2006-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1622 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 052208
SVRMPX
MNC097-052315-
/O.NEW.KMPX.SV.W.0047.060605T2208Z-060605T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
508 PM CDT MON JUN 5 2006

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORRISON COUNTY IN CENTRAL MINNESOTA...

* UNTIL 615 PM CDT

* AT 506 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING  THIS STORM WAS LOCATED 8 MILES WEST OF LITTLE
  FALLS...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LITTLE FALLS...

LAT...LON 4610 9465 4592 9462 4587 9378 4615 9380

$$
1 follow-up statement
000 
WWUS53 KMPX 052244
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
544 PM CDT MON JUN 5 2006

MNC097-052254-
/O.CAN.KMPX.SV.W.0047.000000T0000Z-060605T2315Z/
MORRISON MN-
544 PM CDT MON JUN 5 2006

...THE SEVERE THUNDERSTORM WARNING FOR MORRISON COUNTY IS
CANCELLED...

RADAR INDICATED THAT THE STORM HAD WEAKENED TO BELOW SEVERE LIMITS.
THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 4610 9465 4592 9462 4587 9378 4615 9380

$$

RJN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:31 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 5, 2:31 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
231 PM CDT MON JUN 5 2006

.DISCUSSION...TONIGHT THROUGH THURSDAY
SB CAPE VALUES IN EXCESS OF 2000 JOULES/KG HAVE DEVELOPED OVER
NORTHWESTERN CWA AT OF 19Z. 0-6 KM SHEAR WELL BELOW 30
KTS...SUGGESTING THE POSSIBILITY OF PULSE SVR WRN CWA THIS
AFTERNOON INTO THIS EVENING. HAVE STUCK WITH THE ORIGINAL MENTION
OF SVR...WRN CWA...IN THE GRIDS FOR THIS EVENING. 18Z NAM AND
12Z LOCALLY RUN WRF-ARW HAVE SIMILAR SOLUTIONS WITH BASICALLY
MULICELLULAR CONVECTION RACING EASTWARD ACROSS THE CWA TONIGHT.
HAVE RAISED POPS TO CLOSE TO 90 PERCENT.

12Z NAM AND 18Z WRF SOUNDINGS VIEWED THROUGH BUFKIT TONIGHT HAVE
LONG SKINNY CAPE PROFILE...MORE SUGGESTIVE OF HEAVY RAIN THAN SVR
WEATHER...AS THE ATTENDANT UPDRAFTS ARE WEAKER WITH THE SKINNY
CAPE PROFILES. SO...HAVE STUCK WITH THE MENTION OF HEAVY RAINS
TONIGHT CENTRAL INTO EASTERN CWA.

DEFORMATION ZONE ABOUT UPPER LOW SUGGESTED KEEPING A CHANCE OF
SHOWERS GOING ACROSS EASTERN CWA ON TUESDAY. IN
ADDITIONAL...ATTENDANT CLOUDS AND COOLER TEMPERATURES ALOFT SHOULD
RESULT IN LOWER MAX TEMPERATURES FOR TUESDAY...LOWERED THEM TO MOS VALUES.

IN THE TUESDAY NIGHT THROUGH THURSDAY PERIOD...WE HAVE A 700 MB
RIDGE MOVING ACROSS US...PUTTING AN END TO OUR VERY BRIEF WET SPELL.
STUCK WITH GOING TEMPERATURES WHICH ARE CONSISTENT WITH LATEST MOS VALUES.

LONGER TERM...THURSDAY NIGHT THROUGH MONDAY NIGHT
LONG WAVE HIGH PRESSURE RIDGE WILL PREVAIL OVER THE UPPER MIDWEST
AND NORTHERN PLAINS EARLY IN THE PERIOD...THE WEATHER WILL START
OFF DRY...THEN TURN WET OVER THE WEEKEND. LONG WAVE TROUGH OVER
THE EASTERN HALF OF THE CONUS...WILL RETROGRESS OVER THE GREAT
LAKES AND MIDWEST DURING THE LATTER HALF OF THE FORECAST PERIOD OR
BY 12Z TUESDAY THE 13TH. SHORT WAVE TROUGH ALONG WITH MINOR
IMPLUSES WILL SKIRT OVER THE NORTHERN PLAINS/UPPER MIDWEST THIS
WEEKEND. THE LATEST GFS MODEL HAS THE SHORT WAVE DEEPENING OVER
WESTERN GREAT LAKES AS THE LONG WAVE TROUGH PHASES WITH IT. HAVE
EXPANDED SHRA/TSRA CHANCES OVER THE WEEKEND. MAX/MIN TEMPS ON THE
COOL SIDE WITH READINGS MAX TEMPS MAINLY IN THE 70S AND OVERNIGHT
LOWS IN THE 50S.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

NAISTAT/
Hazardous weather outlook, Jun 5, 5:13 AM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
513 AM CDT MON JUN 5 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
061100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
513 AM CDT MON JUN 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON ACROSS WESTERN MINNESOTA AS A COLD FRONT AND UPPER LEVEL
DISTURBANCE APPROACH FROM THE EASTERN DAKOTAS. THE THUNDERSTORMS
ARE EXPECTED TO SPREAD EAST ACROSS CENTRAL AND SOUTHERN MINNESOTA
LATE THIS AFTERNOON...AND INTO WEST CENTRAL WISCONSIN THIS
EVENING. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS...MAINLY ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA. AS THE
STORMS CONTINUE DURING THE EVENING HOURS...ISOLATED HEAVY RAINFALL
WILL BECOME THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA.

LS

In the hours before

Special weather statement, Jun 5, 4:01 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
401 PM CDT MON JUN 5 2006

MNZ041-052200-
DOUGLAS-
401 PM CDT MON JUN 5 2006

AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF ELBOW LAKE...OR 20 MILES
SOUTHEAST OF FERGUS FALLS...AND MOVING EAST AT 25 MPH.

THIS STORM WILL BE...
  NEAR MILLERVILLE BY 425 PM CDT.

ONE HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

RJN
Local storm report, Jun 5, 4:51 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
451 PM CDT MON JUN 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             2 NW CLOTHO             46.04N 95.07W
06/05/2006  M0.75 INCH       TODD               MN   TRAINED SPOTTER

&&

BVS

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 4:24 PM CDTSevere Thunderstorm WarningMPXDouglas, Todd66 min
Jun 5, 6:14 PM CDTSevere Thunderstorm WarningMPXBenton, Isanti, Mille Lacs, Sherburne61 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.